Q. How does a person know if they are taking too many supplements?
    
     A.
This is a good question. Much depends on the type of supplements that are being used. As to short term, if a person is experiencing being too alert and restless, too energetic, anxious, having rapid heart beat, insomnia, fatigue, increased body temperature, etc., it could be due to taking too many. As to long term, it is difficult to know or predict what effect too high a dose of a supplement would do in terms of overall influence on heart disease, blood pressure, blood sugar levels, cancer incidence, or longevity. For instance many people are taking 5000 or 10000 units of vitamin D a day, we won't know until years or decades from now whether they will have complications (premature hardening or calcification of blood vessels and tissues) and die sooner or live longer (lower rate of cancer and other diseases). I prefer using lower dosages but others feel confident based on current knowledge in taking megadoses.